# SDR CA090305009

- Difficulty date: January 25, 2009
- Submitted: April 9, 2009
- Operation: General aviation
- Make and model: Moravn Z242L
- Aircraft time: 8,358 hours
- Engine: Lyc AEIO360A1B6
- Propeller: Muhbr MTV9*
- System (JASC): 8510 · Reciprocating Engine Front Section
- Part: Seal
- Condition: Leaking
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, B, J
- Precautionary procedure: A

## Discrepancy

(CAN) THE PILOT HAD TO MAKE A PRECAUTIONARY LANDING ON A FROZEN LAKE. THE PILOT DETECTED SOMETHING BURNING AND NOTICED OIL SPLATTER ON THE RT SIDE OF THE CANOPY GLASS. WHILE REVIEWING HIS PRECAUTIONARY LANDING INFO IN THE FLIGHT MANUAL HE OBSERVED THE ENG OIL PRESSURE HAD DROPPED INTO THE YELLOW AT WHICH TIME HE LINED UP FOR A PRECAUTIONARY LANDING ON THE LAKE. DURING THE APPROACH THE ENG LOW OIL PRESSURE WARNING LIGHT ILLUMINATED. INVESTIGATION REVEALED THAT A SIGNIFICANT AMOUNT OF ENG OIL HAD BEEN LOST THROUGH THE CRANKCASE TO CRANKSHAFT FRONT SEAL AND THAT THIS SEAL HAD DISLODGED APPROXIMATELY .3333 THE WAY AROUND OUT OF THE CRANKCASE. THE ENGINE OIL BREATHER SYS WAS INSPECTED FOR OBSTRUCTIONS INCLUDING ICE
